Flash Flood, Wallace
- When
- June 3, 4:11 PM MST to 6:00 PM MST
- Where
- Wallace County, 7 mi N of Sharon Spgs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.983, -101.733
Water reported running across highway 27 between mile markers 148 and 150.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 3, 1:20 PM MST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT FRI JUN 3 2005 .DISCUSSION...FORECAST FOCUS TONIGHT THROUGH SATURDAY INCLUDE AREAL COVERAGE AND AMOUNT OF PRECIPITATION AND SMALL THREAT FOR LOCALLY HEAVY RAIN AND ITS IMPACT ON STREAMS AND CREEKS (MAINLY ACROSS EASTERN AND NORTHERN PORTIONS OF THE TRI-STATE AREA). AT 20Z LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PUSH NORTH AND A BIT WEST FROM STRONG VORT MAX LIFTING INTO OKLAHOMA PANHANDLE. FRONT RANGE CONVECTION REMAINS JUST NOW PUSHING ONTO THE PLAINS. TONIGHT-SATURDAY...STRONG VORT MAX CURRENTLY OVER NORTHERN TEXAS MOVES THROUGH THE EASTERN 1/3 OF THE AREA OVERNIGHT WHILE ANOTHER TO OUR WEST MOVES IN AFTER MIDNIGHT. WILL KEEP LIKELY POPS OVER MUCH OF THE AREA THROUGH MIDNIGHT THEN DECREASE THEM A BIT AS THE TEXAS WAVE MOVES OUT OF THE AREA. FOR SATURDAY...REST OF THE WAVE TO OUR WEST MOVES THROUGH WITH UPPER TROUGH AXIS OVERHEAD. COLD FRONT ALSO MOVES THROUGH WITH A NORTHWEST WIND. THROUGH THE MORNING HOURS PRECIP LOOKS CONFINED TO AREAS BEHIND THE FRONT BUT AS WE GET A BIT OF HEATING AND MORE INSTABILITY CANT ARGUE AGAINST LIKELY POPS ACROSS THE AREA DURING THE AFTERNOON. SATURDAY NIGHT-SUNDAY...WILL KEEP SOME POPS THROUGH MIDNIGHT SATURDAY NIGHT BEFORE MAIN ENERGY AND MOISTURE LEAVES THE AREA AFTERWARD. FOR SUNDAY WEAK UPPER RIDGING TAKES HOLD AS WELL AS A WARMING TREND. SUNDAY NIGHT-MONDAY NIGHT...FORECAST LOOKS DRY AS WE ARE UNDER SOUTHWEST FLOW ALOFT AHEAD OF LARGE UPPER TROUGH CENTERED OVER THE PACIFIC NORTHWEST. IN THE EXTENDED PERIODS (TUESDAY-FRIDAY)...UPPER TROUGH SLOWLY LIFTS ACROSS THE AREA BUT REMAINS AN OPEN SYSTEM THROUGH THE PERIOD. THERE IS SOME AGREEMENT BETWEEN THE CURRENT AND PREVIOUS RUNS OF THE GFS/DGEX IN THAT A COLD FRONT MOVES THROUGH TUESDAY NIGHT WITH ANOTHER SHOT OF COLDER AIR THURSDAY. IN FACT...850 TEMPS FROM THE GFS/DGEX ARE IN THE 50S WHICH WOULD ONLY SUPPORT 60S FOR HIGHS...LOWER THEN CURRENTLY ADVERTISED. PRECIPITATION CHANCES LOOK RATHER SLIM UNTIL WEDNESDAY NIGHT/THURSDAY MORNING WHEN A DISTURBANCE EJECTS FROM THE SOUTHWEST AND ACROSS THE AREA. THE AREA REMAINS UNDER SOUTHWEST FLOW AND EJECTING WAVES THROUGH THE REST OF THE WORKWEEK LEADING TO A SLIGHT CHANCE TO CHANCE OF PRECIP EACH DAY. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MDT FRI JUN 3 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1053 AM MDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI STATE AREA AGAIN THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP FIRST EAST OF A MCCOOK TO TRIBUNE LINE IN RESPONSE TO A DISTURBANCE LIFTING OUT OF THE TEXAS PANHANDLE. OTHER STORMS WILL DEVELOP LATER IN THE AFTERNOON OVER THE PLAINS OF EASTERN COLORADO AND MOVE INTO WESTERN PORTIONS OF THE TRI STATE AREA THIS EVENING. WIND SHEAR AND INSTABILITY ARE SOMEWHAT MORE LIMITED THAN YESTERDAY. DENSE HIGH CLOUDS OVER THE AREA WILL ALSO LIMIT THE AMOUNT OF SURFACE HEATING. NONETHELESS...A FEW STORMS MAY APPROACH SEVERE LIMITS...WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER UPPER LEVEL DISTURBANCE WILL TRIGGER THUNDERSTORMS ACROSS THE TRI STATE AREA SATURDAY. THERE WILL BE ENOUGH WIND SHEAR FOR A SLIGHT RISK OF SUPERCELLS WITH LARGE HAIL AND DAMAGING WIND. OTHER THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FS/JDK
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1217 PM MDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL VONA 39.30N 102.74W
06/02/2005 1.75 INCH KIT CARSON CO TRAINED SPOTTER
BROKEN WINDSHIELD AND MIRRORS ON CAR
0629 PM HAIL 2 N JOES 39.68N 102.68W
06/02/2005 2.75 INCH YUMA CO TRAINED SPOTTER
0632 PM TORNADO 2 E JOES 39.65N 102.64W
06/02/2005 YUMA CO TRAINED SPOTTER
2 BRIEF TORNADOS TOUCHED DOWN OVER OPEN FIELDS
0640 PM HAIL KIRK 39.62N 102.60W
06/02/2005 2.50 INCH YUMA CO LAW ENFORCEMENT
0703 PM HAIL 4 W FLAGLER 39.29N 103.14W
06/02/2005 2.50 INCH KIT CARSON CO NWS EMPLOYEE
ON KIT CARSON SIDE OF THE COUNTY LINE ON INTERSTATE 70
0714 PM HAIL FLAGLER 39.29N 103.07W
06/02/2005 2.00 INCH KIT CARSON CO TRAINED SPOTTER
DENTING CARS IN FLAGLER
0719 PM HAIL FLAGLER 39.29N 103.07W
06/02/2005 2.75 INCH KIT CARSON CO TRAINED SPOTTER
2 5/8 INCH DIAMETER HAIL MEASURED BY SPOTTER
0730 PM HAIL SEIBERT 39.30N 102.87W
06/02/2005 2.00 INCH KIT CARSON CO TRAINED SPOTTER
0731 PM HAIL 5 NW SEIBERT 39.35N 102.93W
06/02/2005 1.75 INCH KIT CARSON CO TRAINED SPOTTER
HAIL FALLING FOR 20 MINUTES AND IS NOW COVERING THE
GROUND
0736 PM HAIL SEIBERT 39.30N 102.87W
06/02/2005 1.75 INCH KIT CARSON CO LAW ENFORCEMENT
0750 PM HAIL 8 SSW IDALIA 39.59N 102.36W
06/02/2005 0.88 INCH YUMA CO PUBLIC
0758 PM HAIL STRATTON 39.30N 102.60W
06/02/2005 0.75 INCH KIT CARSON CO LAW ENFORCEMENT
0759 PM HAIL 3 W STRATTON 39.30N 102.66W
06/02/2005 1.00 INCH KIT CARSON CO TRAINED SPOTTER
0809 PM HAIL 3 E STRATTON 39.30N 102.55W
06/02/2005 2.75 INCH KIT CARSON CO LAW ENFORCEMENT
0809 PM HAIL 19 NNE BURLINGTON 39.56N 102.14W
06/02/2005 0.88 INCH KIT CARSON CO TRAINED SPOTTER
0820 PM HAIL 3 E STRATTON 39.30N 102.55W
06/02/2005 1.75 INCH KIT CARSON CO TRAINED SPOTTER
0825 PM HAIL 12 N KANORADO 39.51N 102.04W
06/02/2005 1.00 INCH SHERMAN KS PUBLIC
0830 PM HAIL 7 S BURLINGTON 39.20N 102.27W
06/02/2005 1.00 INCH KIT CARSON CO TRAINED SPOTTER
0833 PM HAIL 13 SW ST. FRANCIS 39.64N 101.97W
06/02/2005 0.88 INCH CHEYENNE KS PUBLIC
0900 PM HAIL BETHUNE 39.30N 102.42W
06/02/2005 0.75 INCH KIT CARSON CO TRAINED SPOTTER
0919 PM HAIL 3 N KANORADO 39.38N 102.04W
06/02/2005 1.00 INCH SHERMAN KS LAW ENFORCEMENT
0930 PM HAIL 5 NW BURLINGTON 39.36N 102.34W
06/02/2005 0.75 INCH KIT CARSON CO TRAINED SPOTTER
0930 PM HAIL 16 NW KIT CARSON 38.93N 103.01W
06/02/2005 0.75 INCH CHEYENNE CO PUBLIC
0934 PM HAIL WILD HORSE 38.82N 103.00W
06/02/2005 1.00 INCH CHEYENNE CO LAW ENFORCEMENT
0935 PM HAIL 11 N ATWOOD 39.97N 101.04W
06/02/2005 0.88 INCH RAWLINS KS TRAINED SPOTTER
1030 PM HAIL 19 SE COLBY 39.19N 100.80W
06/02/2005 0.88 INCH THOMAS KS PUBLIC
LEAVES STRIPPED OFF TREES
1054 PM HAIL 9 NNW WESKAN 38.98N 102.02W
06/02/2005 0.75 INCH WALLACE KS TRAINED SPOTTER
1100 PM HAIL 7 N WESKAN 38.96N 101.96W
06/02/2005 1.75 INCH WALLACE KS TRAINED SPOTTER
LASTED LESS THAN 5 MINUTES. THE HAIL DAMAGED HIS VEHICLE.
1100 PM HAIL COLBY 39.39N 101.05W
06/02/2005 0.75 INCH THOMAS KS PUBLIC
1129 PM HAIL 12 N WALLACE 39.09N 101.59W
06/02/2005 1.00 INCH WALLACE KS PUBLIC
1140 PM HAIL 12 W WINONA 39.06N 101.47W
06/02/2005 1.00 INCH LOGAN KS PUBLIC
1210 AM TSTM WND DMG BOGUE 39.36N 99.69W
06/03/2005 GRAHAM KS EMERGENCY MNGR
VARIOUS TREE LIMBS DOWNED...UP TO 6 INCHES IN DIAMETER.
&&
KGIEDDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1259 PM MDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 3 SE OAKLEY 39.10N 100.81W
06/02/2005 70 MPH LOGAN KS TRAINED SPOTTER
&&
KGThe Goodland radar (KGLD), 43 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
2 flash flood. Local standard time, as filed.
Water reported running across highway 27 between mile markers 148 and 150.
County roads under water between Herndon and Ludell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458902, 5458827.